Show simple item record

Files in this item

Thumbnail

Item metadata

dc.contributor.authorWright, A.N.
dc.contributor.authorRussell, A.J.B.
dc.date.accessioned2014-11-01T00:01:38Z
dc.date.available2014-11-01T00:01:38Z
dc.date.issued2014-05
dc.identifier.citationWright , A N & Russell , A J B 2014 , ' Alfvén wave boundary condition for responsive magnetosphere-ionosphere coupling ' , Journal of Geophysical Research: Space Physics , vol. 119 , no. 5 , pp. 3996-4009 . https://doi.org/10.1002/2014JA019763en
dc.identifier.issn2169-9402
dc.identifier.otherPURE: 143222324
dc.identifier.otherPURE UUID: 8c104f87-4b99-4045-aa82-1d68c5afb83d
dc.identifier.otherScopus: 84902469021
dc.identifier.otherORCID: /0000-0002-9877-1457/work/58055385
dc.identifier.otherWOS: 000337622100055
dc.identifier.urihttp://hdl.handle.net/10023/5660
dc.descriptionA.J.B.R. thanks STFC for present support through consolidated grant ST/K000993/1 and gratefully acknowledges a Royal Commission for the Exhibition of 1851 Research Fellowship that also assisted this work.en
dc.description.abstractThe solution of electric fields and currents in a height-resolved ionosphere is traditionally solved as an elliptic equation with Dirichlet or Neumann boundary condition in which the magnetosphere is represented as an unresponsive (prescribed) voltage generator or current source. In this paper we derive an alternative boundary condition based upon Alfvén waves in which only the Alfvén wave from the magnetosphere that is incident upon the ionosphere (Exi) is prescribed. For a uniform magnetosphere the new boundary condition reduces to ∂φ/∂z=(∂2φ/ ∂x2+2∂Exi/∂x)/(μ0VAσ||) and is evaluated at the magnetosphere-ionosphere interface. The resulting solution is interpreted as a responsive magnetosphere and establishes a key stage in the full self-consistent and nonlinear coupling of the magnetosphere and ionosphere.
dc.format.extent14
dc.language.isoeng
dc.relation.ispartofJournal of Geophysical Research: Space Physicsen
dc.rights©2014. American Geophysical Union. All Rights Reserved.en
dc.subjectMagnetosphere-ionosphere couplingen
dc.subjectQA Mathematicsen
dc.subjectBDCen
dc.subject.lccQAen
dc.titleAlfvén wave boundary condition for responsive magnetosphere-ionosphere couplingen
dc.typeJournal articleen
dc.description.versionPublisher PDFen
dc.contributor.institutionUniversity of St Andrews.Applied Mathematicsen
dc.identifier.doihttps://doi.org/10.1002/2014JA019763
dc.description.statusPeer revieweden
dc.date.embargoedUntil2014-11-01


This item appears in the following Collection(s)

Show simple item record